Has anyone here had a patient develop cellulitis around the injection site post pneumococcal vaccine? I'm talking for both the polysaccharide (Pneumovax 23) as well as the conjugate (Prevnar 13 or Synflorix) Literature for the Pneumovax 23 states that there's a very slight chance of developing a "cellulitis-like reaction" after the vaccine.
I work in a family practice and we have had 3 patients develop a severe "cellulitis like" reaction within 24 hours of receiving the pneumococcal vaccines. One was early November after receiving the Prevnar and the other two were within the last 2 weeks, both received Pneumovax. The arm that was vaccinated was very red, hot to the touch, swollen and painful from the shoulder to the elbow. The doctor started the patients on antibiotic and the cellulitis resolved within about 48 hours. All the lot numbers were different and they were given by different nurses. The only thing that they had in common was that they received the flu shot at the same time.
Has anyone experienced this before? The literature states that this reaction is very rare for the pneumovax (2 in 100,000) and there's no mention with the Prevnar.